KENNETH K. NAKANO, M.D.; H. RICHARD TYLER, M.D.
To the editor: We wish to report a case of cardiac arrhythmias and hypotension occurring in conjunction with guanidine hydrochloride therapy in a patient with an oat cell carcinoma of the lung and the myasthenic syndrome.
Guanidine hydrochloride has been shown to enhance the release of acetylcholine from nerve endings and to improve significantly the muscular weakness associated with the myasthenic syndrome of Lambert and Rooke (1). It has also been administered in cases of botulism and resulted in some improvement of muscular function (2). Despite abundant evidence in experimental animals that significant cardiovascular disorders can occur with this drug,
Learn more about subscription options.
Register Now for a free account.
NAKANO KK, TYLER HR. Cardiovascular Complications of Guanidine Hydrochloride. Ann Intern Med. 1972;77:658. doi: 10.7326/0003-4819-77-4-658
Download citation file:
Published: Ann Intern Med. 1972;77(4):658.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only